• Previous Article
    Finite-dimensional behavior in a thermosyphon with a viscoelastic fluid
  • PROC Home
  • This Issue
  • Next Article
    Nonpolynomial spline finite difference scheme for nonlinear singuiar boundary value problems with singular perturbation and its mechanization
2013, 2013(special): 365-374. doi: 10.3934/proc.2013.2013.365

Regularity of a vector valued two phase free boundary problems

1. 

Department of Mathematics, University of Pittsburgh, Pittsburgh, PA, 15024, United States

Received  September 2012 Revised  December 2012 Published  November 2013

Let $\Omega$ be a bounded domain in $\mathbb{R}^{n}$, $n\geq2$ and $\Sigma$ be a $q$ dimensional smooth submanifold of $\mathbb{R}^{m}$ with $0 \leq q < m$. We use $\mathcal{M}_{\Omega,\Sigma}$ to denote the collection of all pairs of $(A,u) $ such that $A\subset\Omega$ is a set of finite perimeter and $u\in H^{1}\left( \Omega,\mathbb{R}^{m}\right) $ satisfies \[ u\left( x\right) \in\Sigma\text{ a.e. }x\in A. \] We consider the energy functional \[ E_{\Omega}\left( A,u\right) =\int_{\Omega}\left\vert \nabla u\right\vert ^{2}+P_{\Omega}\left( A\right) , \] defined on $\mathcal{M}_{\Omega,\Sigma}$, where $P_{\Omega}\left( A\right) $ denotes the perimeter of $A$ inside $\Omega$. Let $\left( A,u\right) $ be a local energy minimizer. Our main result is that when $n\leq7$, $u$ is locally Lipschitz and the free boundary $\partial A$ is smooth in $\Omega$.
Citation: Huiqiang Jiang. Regularity of a vector valued two phase free boundary problems. Conference Publications, 2013, 2013 (special) : 365-374. doi: 10.3934/proc.2013.2013.365
References:
[1]

I. Athanasopoulos, L. A. Caffarelli, C. Kenig, and S. Salsa., An area-Dirichlet integral minimization problem. Comm. Pure Appl. Math., 54(4):479-499, 2001.

[2]

Lawrence C. Evans and Ronald F. Gariepy., Measure theory and fine properties of functions. Studies in Advanced Mathematics. CRC Press, Boca Raton, FL, 1992.

[3]

P. G. De Gennes., The physics of liquid crystals. Studies in Advanced Mathematics. Clarendon Press, Oxford, 1974.

[4]

Huiqiang Jiang., Analytic regularity of a free boundary problem. Calc. Var. Partial Differential Equations, 28(1):1-14, 2007.

[5]

Huiqiang Jiang and Christopher Larsen., Analyticity for a two dimensional free boundary problem with volume constraint. Preprint.

[6]

Huiqiang Jiang, Christopher J. Larsen, and Luis Silvestre., Full regularity of a free boundary problem with two phases. Calc. Var. Partial Differential Equations, 42(3-4):301-321, 2011.

[7]

Huiqiang Jiang and Fanghua Lin., A new type of free boundary problem with volume constraint. Comm. Partial Differential Equations, 29(5-6):821-865, 2004.

[8]

Paolo Tilli., On a constrained variational problem with an arbitrary number of free boundaries. Interfaces Free Bound., 2(2):201-212, 2000.

show all references

References:
[1]

I. Athanasopoulos, L. A. Caffarelli, C. Kenig, and S. Salsa., An area-Dirichlet integral minimization problem. Comm. Pure Appl. Math., 54(4):479-499, 2001.

[2]

Lawrence C. Evans and Ronald F. Gariepy., Measure theory and fine properties of functions. Studies in Advanced Mathematics. CRC Press, Boca Raton, FL, 1992.

[3]

P. G. De Gennes., The physics of liquid crystals. Studies in Advanced Mathematics. Clarendon Press, Oxford, 1974.

[4]

Huiqiang Jiang., Analytic regularity of a free boundary problem. Calc. Var. Partial Differential Equations, 28(1):1-14, 2007.

[5]

Huiqiang Jiang and Christopher Larsen., Analyticity for a two dimensional free boundary problem with volume constraint. Preprint.

[6]

Huiqiang Jiang, Christopher J. Larsen, and Luis Silvestre., Full regularity of a free boundary problem with two phases. Calc. Var. Partial Differential Equations, 42(3-4):301-321, 2011.

[7]

Huiqiang Jiang and Fanghua Lin., A new type of free boundary problem with volume constraint. Comm. Partial Differential Equations, 29(5-6):821-865, 2004.

[8]

Paolo Tilli., On a constrained variational problem with an arbitrary number of free boundaries. Interfaces Free Bound., 2(2):201-212, 2000.

[1]

Luigi Ambrosio, Michele Miranda jr., Diego Pallara. Sets with finite perimeter in Wiener spaces, perimeter measure and boundary rectifiability. Discrete and Continuous Dynamical Systems, 2010, 28 (2) : 591-606. doi: 10.3934/dcds.2010.28.591

[2]

Hayk Mikayelyan, Henrik Shahgholian. Convexity of the free boundary for an exterior free boundary problem involving the perimeter. Communications on Pure and Applied Analysis, 2013, 12 (3) : 1431-1443. doi: 10.3934/cpaa.2013.12.1431

[3]

Ugur G. Abdulla. On the optimal control of the free boundary problems for the second order parabolic equations. II. Convergence of the method of finite differences. Inverse Problems and Imaging, 2016, 10 (4) : 869-898. doi: 10.3934/ipi.2016025

[4]

Xinfu Chen, Huibin Cheng. Regularity of the free boundary for the American put option. Discrete and Continuous Dynamical Systems - B, 2012, 17 (6) : 1751-1759. doi: 10.3934/dcdsb.2012.17.1751

[5]

Carlos E. Kenig, Tatiana Toro. On the free boundary regularity theorem of Alt and Caffarelli. Discrete and Continuous Dynamical Systems, 2004, 10 (1&2) : 397-422. doi: 10.3934/dcds.2004.10.397

[6]

Avner Friedman. Free boundary problems arising in biology. Discrete and Continuous Dynamical Systems - B, 2018, 23 (1) : 193-202. doi: 10.3934/dcdsb.2018013

[7]

Qunying Zhang, Zhigui Lin. Blowup, global fast and slow solutions to a parabolic system with double fronts free boundary. Discrete and Continuous Dynamical Systems - B, 2012, 17 (1) : 429-444. doi: 10.3934/dcdsb.2012.17.429

[8]

Alessandro Ferriero, Nicola Fusco. A note on the convex hull of sets of finite perimeter in the plane. Discrete and Continuous Dynamical Systems - B, 2009, 11 (1) : 103-108. doi: 10.3934/dcdsb.2009.11.103

[9]

Avner Friedman. Free boundary problems for systems of Stokes equations. Discrete and Continuous Dynamical Systems - B, 2016, 21 (5) : 1455-1468. doi: 10.3934/dcdsb.2016006

[10]

Serena Dipierro, Enrico Valdinoci. (Non)local and (non)linear free boundary problems. Discrete and Continuous Dynamical Systems - S, 2018, 11 (3) : 465-476. doi: 10.3934/dcdss.2018025

[11]

Noriaki Yamazaki. Almost periodicity of solutions to free boundary problems. Conference Publications, 2001, 2001 (Special) : 386-397. doi: 10.3934/proc.2001.2001.386

[12]

Panagiota Daskalopoulos, Eunjai Rhee. Free-boundary regularity for generalized porous medium equations. Communications on Pure and Applied Analysis, 2003, 2 (4) : 481-494. doi: 10.3934/cpaa.2003.2.481

[13]

Samuel Amstutz, Antonio André Novotny, Nicolas Van Goethem. Minimal partitions and image classification using a gradient-free perimeter approximation. Inverse Problems and Imaging, 2014, 8 (2) : 361-387. doi: 10.3934/ipi.2014.8.361

[14]

Gregorio Díaz, Jesús Ildefonso Díaz. On the free boundary associated with the stationary Monge--Ampère operator on the set of non strictly convex functions. Discrete and Continuous Dynamical Systems, 2015, 35 (4) : 1447-1468. doi: 10.3934/dcds.2015.35.1447

[15]

Jingjing Wang, Zaiyun Peng, Zhi Lin, Daqiong Zhou. On the stability of solutions for the generalized vector quasi-equilibrium problems via free-disposal set. Journal of Industrial and Management Optimization, 2021, 17 (2) : 869-887. doi: 10.3934/jimo.2020002

[16]

Avner Friedman, Xiulan Lai. Free boundary problems associated with cancer treatment by combination therapy. Discrete and Continuous Dynamical Systems, 2019, 39 (12) : 6825-6842. doi: 10.3934/dcds.2019233

[17]

Ugur G. Abdulla, Evan Cosgrove, Jonathan Goldfarb. On the Frechet differentiability in optimal control of coefficients in parabolic free boundary problems. Evolution Equations and Control Theory, 2017, 6 (3) : 319-344. doi: 10.3934/eect.2017017

[18]

Daniela De Silva, Fausto Ferrari, Sandro Salsa. On two phase free boundary problems governed by elliptic equations with distributed sources. Discrete and Continuous Dynamical Systems - S, 2014, 7 (4) : 673-693. doi: 10.3934/dcdss.2014.7.673

[19]

Daniela De Silva, Fausto Ferrari, Sandro Salsa. Recent progresses on elliptic two-phase free boundary problems. Discrete and Continuous Dynamical Systems, 2019, 39 (12) : 6961-6978. doi: 10.3934/dcds.2019239

[20]

Mingxin Wang. Existence and uniqueness of solutions of free boundary problems in heterogeneous environments. Discrete and Continuous Dynamical Systems - B, 2019, 24 (2) : 415-421. doi: 10.3934/dcdsb.2018179

 Impact Factor: 

Metrics

  • PDF downloads (63)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]